Alert archive / Wyoming / Red Flag Warnings in 2013

Red Flag Warning 5, NWS Cheyenne, WY

September 21, 2013

NWS Cheyenne, WY issued this red flag warning at Sep 21, 2013, 1:34 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 21, 2013, 1:34 PM MDT (19:34 UTC)
Expired
Sep 21, 2013, 7:00 PM MDT
In force
5 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

346 
WWUS85 KCYS 211934
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
134 PM MDT SAT SEP 21 2013

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 301...

.A WARM AND DRY AIRMASS WILL PREVAIL THIS AFTERNOON WITH MINIMUM
RELATIVE HUMIDITIES BETWEEN 10 AND 15 PERCENT FOR EAST CENTRAL
WYOMING. GUSTY WEST WINDS UP TO 30 MPH WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS. WINDS WILL DIMINISH THIS EVENING...WITH
HUMIDITIES RISING ABOVE 15 PERCENT.

WYZ301-220100-
/O.NEW.KCYS.FW.W.0005.130921T1934Z-130922T0100Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-
134 PM MDT SAT SEP 21 2013

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR FIRE WEATHER ZONE 301...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES...WHICH IS IN
EFFECT UNTIL 7 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 301 NIOBRARA/LOWER 
  ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL RESULT
  IN THE POTENTIAL FOR RAPID FIRE GROWTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

JAMSKI
1 follow-up statement
676 
WWUS85 KCYS 220055
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
655 PM MDT SAT SEP 21 2013

WYZ301-220200-
/O.EXP.KCYS.FW.W.0005.000000T0000Z-130922T0100Z/
NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL
GRASSLAND-
655 PM MDT SAT SEP 21 2013

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR WIND
AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 301...

DECREASING WINDS AND INCREASING HUMIDITIES HAVE BROUGHT AN END TO
CRITICAL FIRE WEATHER CONDITIONS ACROSS EAST CENTRAL WYOMING.
THEREFORE...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE AT 7
PM.

$$

HAHN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 21, 11:15 AM MDT, 2 hours 19 minutes earlier.

Area forecast discussion, Sep 21, 11:15 AM MDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1115 AM MDT SAT SEP 21 2013

.SHORT TERM...(TODAY THROUGH SUNDAY NIGHT)
ISSUED AT 353 AM MDT SAT SEP 21 2013

THE UPPER LEVEL RIDGE AXIS WILL BE MOVING EAST OF THE CWA BY MID
MORNING WITH SOUTHWEST FLOW ALOFT OVER THE CWA BEHIND THE AXIS.
AT THE SURFACE...A TROUGH CURRENTLY OVER EASTERN WYOMING WILL MOVE
SLOWY EAST THROUGH SUNDAY MORNING. THE RESULTING WEATHER FOR
TODAY WILL BE CONTINUED CLEAR SKIES AND ABOVE NORMAL TEMPERATURES.
THE 700 MB THERMAL RIDGE AXIS WILL BE OVER THE CWA TODAY. THE
SURFACE PRESSURE GRADIENT AND WINDS ALOFT INCREASE TODAY AND SO
EXPECT STRONGER WINDS TODAY IN MANY AREAS. ALONG AND WEST OF THE
LARAMIE RANGE WIND GUSTS WILL BE AS HIGH AS 45 MPH BY LATE MORNING
AND CONTINUING THROUGH SUNSET. ALREADY AT 0830Z...KARL HAD A WIND
GUST TO NEAR 30 MPH.

THE MILD AND DRY WEATHER WILL CHANGE TO COOLER AND WETTER OVER THE
CWA SUNDAY AND CONTINUE FOR SUNDAY NIGHT. THE UPPER LEVEL TROUGH
JUST OFF THE PACIFIC NORTHWEST COAST EARLY THIS MORNING WILL MOVE
EAST THROUGH 12Z MONDAY. AT THAT TIME...MODELS PLACE THE TROUGH
AXIS OVER THE EAST PART OF THE CWA WITH A MID LEVEL CLOSED LOW
OVER THE CENTRAL HIGH PLAINS. THE MODELS HAVE BEEN TRENDING SLOWER
WITH THE FEATURE AND AT 12Z MONDAY...THE GFS WAS FURTHEST NORTH
WITH THE CLOSED LOW NEAR KBFF...WHILE THE NAM WAS FURTHEST SOUTH
AND OVER SOUTH CENTRAL COLORADO. WILL LEAN TOWARD THE 00Z ECMWF
WHICH PLACES THE MID LEVEL LOW OVER EAST CENTRAL COLORADO. THE
ASSOCIATED SURFACE COLD FRONT WILL MOVE ACROSS THE CWA SUNDAY
AFTERNOON AND EVENING WITH A SURFACE LOW OVER THE CENTRAL HIGH
PLAINS BY LATE SUNDAY NIGHT. SURFACE FORCING...SIGNIFICANT UPPER
LEVEL DIFFLUENCE AND AN INCREASE IN MOISTURE WILL HELP TO PRODUCE
WIDESPREAD SHOWERS OVER THE CWA SUNDAY AFTERNOON AND SUNDAY NIGHT.
SOME THUNDERSTORMS WILL OCCUR OVER THE EAST PART OF THE CWA AS
WELL THROUGH SUNDAY EVENING. SOME LOCATIONS MAY SEE SIGNIFICANT
RAINFALL OF BETWEEN 0.50 AND 1.00 INCHES OVER THE EAST PART OF
THE CWA. ALSO BEHIND THE FRONT AND TROUGH WILL BE GOOD COLD AIR
ADVECTION AND A FAIRLY TIGHT SURFACE PRESSURE GRADIENT FOR WEST TO
NORTHWEST WINDS GUSTING AS HIGH AS 35 MPH THROUGH 12Z MONDAY.

.LONG TERM...(MONDAY THROUGH FRIDAY)
ISSUED AT 353 AM MDT SAT SEP 21 2013

THE UPCOMING WORK WEEK WILL START OUT WITH COOL AND WET CONDITIONS
AS AN UPPER LOW MOVES ACROSS THE AREA. MODEL TRENDS HAVE BEEN SLOWER
WITH THE MOVEMENT OF THE UPPER LOW MONDAY WHICH NOW INDICATES AT
LEAST SOME LIGHT RAIN SHOWERS EAST OF INTERSTATE 25 MONDAY MORNING.
CLOUD COVER AND MORNING PRECIPITATION WILL HOLD TEMPERATURES DOWN
WITH HIGHS MAINLY IN THE 50S WEST AND 60S INTO THE PLAINS. BREEZY
CONDITIONS ARE EXPECTED IN THE WAKE OF THE UPPER LOW WITH WEST TO
NORTHWEST WINDS 15 TO 30 MPH ACROSS A MAJORITY OF THE FORECAST AREA.
ASSUMING THE TIMING OF THIS SYSTEM DOES NOT CONTINUE TO TREND
SLOWER...SKIES WILL CLEAR OUT MONDAY EVENING WITH RELATIVELY COOL
LOW TEMPERATURES IN THE 30S AND 40S FROM WEST TO EAST.

SUNNY SKIES FOR TUESDAY ALLOWING TEMPERATURES TO REBOUND WITH HIGHS
NEAR THE SEASONAL NORMALS. ANOTHER BREEZY TO WINDY DAY FOR AREAS
WEST OF THE LARAMIE RANGE WHERE SOUTHWEST WIND OF 20 TO 30 MPH WILL
BE FOUND. LESS WIND IN THE THE PLAINS BUT DOWNSLOPING SOUTHWEST
WINDS SHOULD HELP TEMPERATURES WARM INTO THE 70S. ANOTHER NICE DAY
EXPECTED WEDNESDAY WITH A RIDGE OVER THE ROCKIES AND A TROUGH
DIGGING ACROSS THE WESTERN CONUS.

ITS STARTING TO LOOK LIKE THE END OF THE WEEK AND NEXT WEEKEND COULD
BE ON THE COOL SIDE WITH AT LEAST SOME SHOWERS AROUND. MODELS ARE
TRENDING COOLER WITH AN UPPER LEVEL TROUGH OVER THE WESTERN CONUS.
700 MB TEMPERATURES ARE FORECAST TO DROP INTO THE SINGLE DIGITS
BELOW ZERO DEGREES CELSIUS. THIS WOULD BE COLD ENOUGH FOR SNOW INTO
THE MOUNTAINS...ESPECIALLY HIGHER ELEVATIONS. STILL SEVERAL DAYS
OUT...BUT IT APPEARS THE FIRST MEASURABLE SNOWFALL OF THE YEAR WILL
BE FOUND OVER THE MOUNTAINS. OUTSIDE OF THE MOUNTAINS TEMPERATURES
LOOKING WARM ENOUGH TO KEEP PRECIPITATION IN LIQUID FORM.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY MORNING)
ISSUED AT 1115 AM MDT SAT SEP 21 2013

VFR THROUGH THE PERIOD.  LOCALLY GUSTY SW WINDS MAY AFFECT THE KRWL
AND KLAR AREA THIS AFTERNOON.

&&

.FIRE WEATHER...
ISSUED AT 353 AM MDT SAT SEP 21 2013

FIRE WEATHER CONCERNS WILL BE MINIMAL OVER THE CWA THROUGH EARLY
NEXT WEEK...ESPECIALLY OVER THE SOUTHERN PORTIONS. TEMPERATURES
WILL CLIMB TO ABOVE NORMAL TODAY AND MINIMUM RELATIVE HUMIDITY
VALUES WILL BE BETWEEN 13 AND 23 PERCENT OVER THE LOWER
ELEVATIONS. IN ADDITION...SOUTHWEST SURFACE WINDS WILL GUST AS HIGH
AS 45 MPH FROM MID MORNING THROUGH EARLY THIS EVENING.

A COLD FRONT WILL MOVE ACROSS THE REGION SUNDAY AFTERNOON AND
EVENING. BEHIND THE FRONT WILL BE COOLER TEMPERATURES THROUGH
MONDAY AS WELL AS WIDESPREAD SHOWERS AND LATE DAY THUNDERSTORMS.
WEST TO NORTHWEST WINDS WILL ALSO GUST AS HIGH AS 35 MPH BEHIND
THE FRONT THROUGH MONDAY.

SOME WARMING ALONG WITH DRY CONDITIONS WILL AFFECT THE CWA TUESDAY
AND WEDNESDAY. THEN ANOTHER STORM SYSTEM WILL BRING A CHANCE OF
SHOWERS TO THE AREA FOR THURSDAY ALONG WITH COOLER TEMPERATURES.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...WEILAND
LONG TERM...LIEBL
AVIATION...RE
FIRE WEATHER...WEILAND
Hazardous weather outlook, Sep 21, 1:34 PM MDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
134 PM MDT SAT SEP 21 2013

WYZ101>119-221945-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
134 PM MDT SAT SEP 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WEST TO SOUTHWEST WINDS WILL GUST AS HIGH AS 45 MPH THROUGH EARLY
EVENING FOR AREAS ALONG AND WEST OF THE LARAMIE RANGE. GUSTY
WINDS COMBINED WITH LOW RELATIVE HUMIDITIES WILL LEAD TO CRITICAL
FIRE WEATHER CONDITIONS FOR PORTIONS OF EAST CENTRAL WYOMING THIS
AFTERNOON. A RED FLAG WARNING IS IN EFFECT UNTIL 7 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED SHOWERS WILL DEVELOP SUNDAY AFTERNOON AND CONTINUE THROUGH
MONDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON AND
EVENING. NONE OF THE STORMS ARE EXPECTED TO PRODUCE SEVERE WEATHER.
WEST TO NORTHWEST WINDS WILL GUST AS HIGH AS 35 MPH SUNDAY AFTERNOON
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-221945-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
134 PM MDT SAT SEP 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A PERIOD OF GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES WILL
CREATE AN ELEVATED FIRE WEATHER THREAT FOR THE NORTHERN PANHANDLE
THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED SHOWERS WILL DEVELOP SUNDAY AFTERNOON AND CONTINUE THROUGH
MONDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE SUNDAY AFTERNOON AND
EVENING. NONE OF THE STORMS ARE EXPECTED TO PRODUCE SEVERE WEATHER.
WEST TO NORTHWEST WINDS WILL GUST AS HIGH AS 35 MPH SUNDAY NIGHT
THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JAMSKI

Nearby

Red Flag Warnings in Wyoming, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.